Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Chicago, IL

April 21, 2016Ford County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 21, 2016, 5:03 PM CDT for Ford County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2016, 5:03 PM CDT (22:03 UTC)
Expired
Apr 21, 2016, 5:45 PM CDT
In force
42 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ford County, IL

The radar

The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 5:15 PM CDTHAIL 1Gibson City, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WUUS53 KLOT 212203
SVRLOT
ILC053-212245-
/O.NEW.KLOT.SV.W.0009.160421T2203Z-160421T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CDT THU APR 21 2016

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FORD COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 545 PM CDT

* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAYBROOK...OR
  9 MILES SOUTHWEST OF GIBSON CITY...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GIBSON CITY...GIBSON AND ELLIOTT. 

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 NEAR MILE MARKER 258.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4046 8846 4050 8840 4041 8811 4040 8814
      4040 8846
TIME...MOT...LOC 2203Z 239DEG 22KT 4034 8848 

HAIL...1.00IN
WIND...60MPH
 
$$

RATZER
2 follow-up statements
950 
WWUS53 KLOT 212217
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT THU APR 21 2016

ILC053-212245-
/O.CON.KLOT.SV.W.0009.000000T0000Z-160421T2245Z/
FORD IL-
517 PM CDT THU APR 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN FORD COUNTY...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FISHER...OR
NEAR GIBSON CITY...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GIBSON CITY...GIBSON AND ELLIOTT. 

INCLUDING THE FOLLOWING INTERSTATE...
 I-57 NEAR MILE MARKER 258.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4046 8846 4050 8840 4041 8811 4040 8814
      4040 8846
TIME...MOT...LOC 2216Z 239DEG 22KT 4038 8839 

HAIL...1.00IN
WIND...60MPH
 
$$

RATZER
211 
WWUS53 KLOT 212240
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
540 PM CDT THU APR 21 2016

ILC053-212250-
/O.EXP.KLOT.SV.W.0009.000000T0000Z-160421T2245Z/
FORD IL-
540 PM CDT THU APR 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORD COUNTY WILL
EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4046 8846 4050 8840 4041 8811 4040 8814
      4040 8846
TIME...MOT...LOC 2239Z 239DEG 22KT 4038 8839 

$$

RATZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:15 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 21, 4:15 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
415 PM CDT THU APR 21 2016

.SHORT TERM...
223 PM CDT

THROUGH TONIGHT...

THIS AFTERNOON THROUGH THIS EVENING...MAIN CONCERN FOR THIS
AFTERNOON CONTINUES TO BE WITH REGARDS TO CONVECTION DEVELOPMENT
AND TIMING. SATELLITE IMAGERY SHOWS A MID- DECK LAYER OF CLOUDS
LIFTING NORTHEAST ACROSS NORTHERN IL...WHICH WAS HELPING TO
INHIBIT VERTICAL GROWTH TO THE CUMULUS THAT INITIALLY DEVELOPED.
ALONG THE WESTERN PERIPHERY OF THE MID-DECK OF CLOUDS AND TO THE
WEST THE CUMULUS LAYER WAS ABLE TO TAKE ON A BETTER VERTICAL
STRUCTURE...WHICH WAS CLOSER TO THE STEEPENING MID-LVL LAPSE RATES
AND MORE ORGANIZED FORCING FROM THE ARRIVING SHORTWAVE. REGIONAL
RADAR MOSAIC WAS INDICATING THAT WITHIN THIS AREA OF EASTERN
IOWA/NORTHEAST MISSOURI AND FAR WEST CENTRAL ILLINOIS SHOWERS AND
THUNDERSTORMS WERE BEGINNING TO DEVELOP. MEANWHILE DOWNSTREAM THE
FORCING WAS MUCH LESS ORGANIZED OVER NORTHEAST IL AND THE WEAK
PRESSURE GRADIENT WAS ALLOWING A VARIABLE WIND TO OCCUR WITH SOME
OF THE COOLER/DENSE LAKE MICHIGAN AIR BLEEDING ONSHORE ALONG WITH
THE AREAS OF DENSE FOG FROM EARLIER THIS MORNING.

HI-RES GUIDANCE CONTINUES TO INDICATE STEADY GROWTH TO THE
INSTABILITY FIELDS AS THE TROUGH AXIS DRIFTS EAST TOWARDS WEST
CENTRAL IL LATER THIS AFTERNOON. ANOMALOUS LOW LEVEL MOISTURE WILL
REMAIN ACROSS THE REGION THROUGH THIS AFTERNOON...AS DEW POINTS
LINGER IN THE LOWER TO MIDDLE 50S. TEMPERATURES HAVE BEEN ABLE TO
WARM INTO THE UPPER 60S TO A FEW 70 DEGREES.

THE BAND OF CONVECTION UPSTREAM IS STEADILY LIFTING NORTHEAST THIS
AFTERNOON...AND TIMING WOULD PLACE IT REACHING THE FAR SOUTHWEST
PORTION OF THE FORECAST AREA AROUND 20-21Z...THEN CONTINUE TO LIFT
NORTHEAST. SOME OF THE HI-RES SIMULATIONS WERE INDICATING PERHAPS
SOME STRONGER STORMS DEVELOPING IN THE 21-22Z TIMEFRAME...AS THE
CHANNEL OF BETTER LIFT AND STEEPENING LAPSE RATES ARRIVE. SPC
CONTINUES TO HIGHLIGHT THE BULK OF NORTHERN ILLINOIS IN A MARGINAL
OUTLOOK FOR SEVERE STORMS THIS AFTN/EARLY EVE...WITH AGAIN THE MAIN
HAZARDS BEING MARGINALLY SEVERE HAIL OR AROUND 1 INCH IN
DIAMETER...AND IF STORMS CAN BECOME BETTER ORGANIZED IN STRUCTURE
THEN A WIND HAZARD MAY ACCOMPANY.

OVERNIGHT... 500MB VORT MAX CONTINUES TO DRIFT SLIGHTLY FURTHER
SOUTH THEN EARLIER SOLUTIONS HAD INDICATED...WITH A WEAKLY DEFINED
SFC FEATURE. LAPSE RATES WILL BECOME LESS ROBUST AS THE OVERNIGHT
PROGRESSES AND THE SHORTWAVE PIVOTS OVERHEAD...THEN WINDS WILL BE
SHIFTING WEST/NORTHWEST AND CLOSER TO DAYBREAK FRI WINDS WILL BECOME
MORE NORTHERLY. PRECIP WILL BE STEADILY PUSHING EAST OF NORTHERN
IL...AND BY DAYBREAK FRI TRENDING DRY. COOLER AIR WILL BE SLOW TO
ADVECT SOUTH...WHICH WILL LIKELY KEEPS TEMPS IN THE 50S UNTIL JUST
PRIOR TO DAYBREAK...THEN QUICKLY FALL INTO THE MID/UPR 40S.

BEACHLER

&&

.LONG TERM...
306 PM CDT

FRIDAY THROUGH THURSDAY...

STEADILY MOVING UPPER LEVEL TROUGH AND SURFACE LOW WILL CONTINUE
TO DEPART TO THE EAST FRIDAY MORNING...WITH THE BULK OF THE PRECIP
EXPECTED TO BE EAST OF THE CWA. COLD ADVECTION ON THE BACK SIDE OF
THIS SYSTEM WILL USHER IN DIFFERING CONDITIONS FROM TODAY...WITH
TEMPS LIKELY STRUGGLING TO RISE OUT OF THE 50S FOR MOST AREAS AND
40S FOR LOCATIONS NEAR THE LAKE. DO THINK CLOUD COVER WILL LINGER
AROUND MUCH OF THE CWA LONGER INTO THE DAY...AND THEN CLEAR IN THE
AFTERNOON. SURFACE RIDGING AND THE ARRIVAL OF MUCH DRIER AIR
SHOULD HELP TO SCOUR OUT THIS CLOUD COVER...WITH CLEAR SKIES AND A
COOL NIGHT STILL EXPECTED FRIDAY NIGHT. LOW TEMPS IN THE 30S STILL
APPEARING LIKELY AND WITH THE SURFACE RIDGE OVERHEAD...WINDS WILL
RAPIDLY DROP OFF DURING THE EVENING. SETUP STILL LOOKING TO
SUPPORT AT LEAST PATCHY FROST OVER PORTIONS OF NORTHERN
ILLINOIS...AND HAVE MAINTAINED MENTION OF FROST IN THE GRIDS.

DRY WEATHER WILL PERSIST ON SATURDAY WITH HIGH PRESSURE STILL
ACROSS THE REGION...THOUGH SHIFTING TO THE EAST. UPPER LEVEL
RIDGING AND WAA WILL RETURN TO THE REGION DURING THIS TIME WITH
WARMER TEMPS IN THE 60S EXPECTED TO RETURN. A TREND TOWARD MORE OF
AN ACTIVE PERIOD WILL BEGIN SATURDAY NIGHT INTO SUNDAY AS AN UPPER
LEVEL SYSTEM IS STILL EXPECTED TO SLOWLY TRANSLATE THROUGH THE
CENTRAL CONUS. STILL SOME SLIGHT VARIABILITY WITH HOW THIS SYSTEM
WILL EVOLVE...BUT WITH THE BULK OF ANY ACTIVITY EXPECTED TO REMAIN
TO THE WEST/NORTHWEST OF THE CWA SATURDAY NIGHT AND SUNDAY. DID
KEEP SLIGHT CHANCE WORDING OVER FAR NORTHERN ILLINOIS DURING THIS
TIME AS DRIFTING ENERGY AND WAA COULD ALLOW FOR SOME STRAY
SHOWERS. STILL THINKING THAT MOST LOCATIONS WILL REMAIN DRY SUNDAY
NIGHT AND EVEN FOR A PORTION OF MONDAY WHILE THIS SYSTEM REMAINS
CLOSED. HOWEVER...IT DOES LOOK LIKE THIS SYSTEM WILL OPEN AND THEN
GET ABSORBED INTO A LARGE SYSTEM OVER EASTERN CANADA. AT THIS
TIME...THIS LOOKS TO OCCUR LATE IN THE DAY MONDAY AND MORE SO
MONDAY NIGHT. GIVEN THE LOWER CONFIDENCE WITH HOW THIS SYSTEM WILL
UNFOLD...KEPT POPS LOW BUT MAINTAINED THUNDER WORDING. SOME
POTENTIAL FOR THE THUNDERSTORM DEVELOPMENT DURING THIS TIME TO BE
MORE ORGANIZED...WITH FLOW AND MOISTURE INCREASING OUT AHEAD OF
THIS SYSTEM. BRIEF PERIOD OF DRY WEATHER POSSIBLE AFTER THE
DEPARTURE OF THIS SYSTEM BUT THE PATTERN LOOKS TO REMAIN ACTIVE
GOING THROUGH MIDWEEK WITH ANOTHER LARGE SYSTEM APPROACHING FROM
THE CENTRAL PLAINS. ADDITIONAL THUNDERSTORM ACTIVITY WILL ONCE
AGAIN BE POSSIBLE WITH EVEN SOME ORGANIZED STORMS POSSIBLE.
HOWEVER...CONFIDENCE IS STILL LOW WITH WHETHER THIS WILL OCCUR
OVER THE CWA. ONCE AGAIN...ANOTHER PERIOD TO MONITOR IN THE
EXTENDED.

RODRIGUEZ

&&

.AVIATION...
FOR THE 18Z TAFS...

MAIN CONCERNS FOR THE NEXT FEW HOURS WILL BE ON THE POTENTIAL FOR
WINDS TO TURN NORTHEAST/EAST FROM A LAKE INFLUENCE AT
ORD/MDW...THEN ON TIMING AND DEVELOPMENT OF SHOWERS/THUNDERSTORMS.

VISIBLE SATELLITE IMAGERY HAS BEEN STEADILY SHOWING THE THICKER
LOW CLOUDS DEPARTING TO THE EAST OF THE TAF SITES...WITH SOME
THIN CLOUD COVER MOVING NORTHEAST AHEAD OF THE SURFACE LOW
PRESSURE SYSTEM. THIS HAS ALLOWED MAINLY VFR CONDS TO DEVELOP
EARLY THIS AFTERNOON ACROSS NORTHERN IL/NORTHWEST IN AIRFIELDS.
FURTHER UPSTREAM ACROSS EASTERN IOWA/NORTHERN MISSOURI...VISIBLE
SATELLITE IMAGERY WAS INDICATING THAT CLOUDS WERE BEGINNING TO
THICKEN ONCE AGAIN AND GROW VERTICALLY...WITH RADAR IMAGERY
SHOWING SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP. MEANWHILE
OVER NORTHEAST ILLINOIS THE WIND GRADIENT REMAINS VERY WEAK...AND
WAS ALLOWING THE WINDS TO TURN NORTHEAST/EAST ALONG THE IMMEDIATE
SHORELINE OF LAKE MICHIGAN. HI-RES GUIDANCE CONTINUES TO INDICATE
THAT BETWEEN 19-20Z WINDS MAY TURN EAST AT MDW AND PERHAPS AROUND
20Z REACH ORD...HOWEVER GUIDANCE HAS BEEN STARTING TO BACK OFF ON
THE PRECISE TIMING OF THIS WIND SHIFT.

THEN AS THE THUNDERSTORMS AND SHOWERS CONTINUE TO DEVELOP TO THE
WEST...A BROKEN LINE OF THUNDERSTORMS LOOKS FAVORABLE TO PUSH EAST
AROUND 20-21Z AND POSSIBLY REACH ORD/MDW IN THE 22-23Z TIMEFRAME.
THE FOCUS HAS BEEN FURTHER SOUTH OF ORD/MDW...HOWEVER GIVEN THE
WIND FLOW THIS SEEMS MORE FAVORABLE THAT CONVECTION WILL NUDGE
NORTHEAST AND PERHAPS IMPACT THE TAF SITES. PRECIP WILL THEN PUSH
EAST OF THE TAF SITES LATER TONIGHT WITH WINDS TURNING
NORTHWESTERLY THEN NORTHERLY AFTER MIDNIGHT. DRIER AIR WILL
CONTINUE TO PUSH OVER THE TAF SITES AND STEADILY LIFT CLOUD BASES
BACK TO VFR CONDS.

BEACHLER

&&

.MARINE...
407 PM CDT

SLOWLY MOVING SURFACE LOW/TROUGH STILL SITUATED ACROSS THE REGION
THIS AFTERNOON...WITH RELATIVELY LIGHT WINDS IN PLACE AT THIS
TIME. IN ADVANCE OF THIS SYSTEM...MOISTURE OVER THE LAKE HAS
ALLOWED DENSE FOG TO REMAIN IN PLACE. ALTHOUGH MORE PREVALENT OVER
THE SOUTHERN HALF OF THE LAKE...THIS DENSE FOG IS LIKELY PRESENT
ACROSS THE NORTHERN PORTIONS OF THE LAKE. DONT ANTICIPATE THIS FOG
TO SCOUR OUT UNTIL LATER TONIGHT WHEN THIS LOW FINALLY SHIFTS TO
THE EAST...AND STRENGTHENING NORTHERLY WINDS BRING DRIER AIR DOWN
THE LAKE. THE ARRIVAL OF THE WIND SHIFT TO THE NORTH WILL ALLOW
WINDS TO QUICKLY INCREASE TO 30 KT...WITH THESE SPEEDS SPREADING
DOWN THE LAKE AND INTO THE NEARSHORE WATERS LATE TONIGHT INTO
FRIDAY MORNING. CONDITIONS HAZARDS FOR SMALL CRAFT WILL BE IN
PLACE FRIDAY AND FRIDAY NIGHT WITH BUILDING WAVES.
HOWEVER...BUILDING HIGH PRESSURE OVER THE GREAT LAKES REGION WILL
BRING A RETURN TO LIGHTER WINDS INTO THE START OF THE WEEKEND.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-
     LMZ777-LMZ779 UNTIL 10 PM THURSDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...4 AM FRIDAY TO 4
     AM SATURDAY.

     SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...7 AM FRIDAY TO 4
     AM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 21, 4:08 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT THU APR 21 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
408 PM CDT THU APR 21 2016 /508 PM EDT THU APR 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME OF WHICH MAY HAVE:
   HAIL...POSSIBLY UP TO QUARTER SIZE.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE THROUGH LATE THIS
 EVENING...ALTHOUGH THE POSSIBILITY OF HAIL IS HIGHER SOUTH OF
 INTERSTATE 88.

  GENERAL STORM MOTION OF THE DAY:

  MOVING NORTHEAST AT 30 MPH.

  DISCUSSION:

  SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO BLOSSOM IN
  COVERAGE LATE THIS AFTERNOON. THE ATMOSPHERE WILL FAVOR SOME
  STORMS TO HAVE SMALL HAIL. MOST OF THIS SHOULD BE SUB SEVERE BUT
  CANNOT RULE OUT QUARTER SIZE HAIL WITH THE STRONGEST STORMS.

IN ADDITION...FOG IS POSSIBLE NEAR THE LAKE MICHIGAN SHORE THIS
EVENING...SOME OF WHICH COULD BE DENSE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST IS POSSIBLE OVER NORTH CENTRAL AND PARTS OF
NORTHEAST ILLINOIS ON FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT...AND THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-222115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
408 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY THROUGH THIS EVENING.

THERE IS A SMALL CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON
THROUGH THIS EVENING.

HAZARDOUS WIND AND WAVE CONDITIONS TO SMALL CRAFT WILL DEVELOP
OVER THE ILLINOIS NEAR SHORE WATERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED FRIDAY AND
FRIDAY NIGHT.

WINDS AND WAVES MAY AGAIN BECOME HAZARDOUS TO SMALL CRAFT SUNDAY
THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY...AND
AGAIN WEDNESDAY AND WEDNESDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
408 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY THROUGH THIS EVENING.

THERE IS A SMALL CHANCE OF A FEW THUNDERSTORMS EARLY THIS EVENING
OVER SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY OVER
SOUTHERN LAKE MICHIGAN...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT
ONCE AGAIN OVER SOUTHERN LAKE MICHIGAN.

&&

BEACHLER/RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Apr 21, 4:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CDT THU APR 21 2016

ILZ019-021-032-212215-
LIVINGSTON IL-LA SALLE IL-GRUNDY IL-
430 PM CDT THU APR 21 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL LA SALLE...NORTHWESTERN
LIVINGSTON AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 515 PM CDT...

AT 428 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DALZELL TO GRAND
RIDGE TO STREATOR...AND MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OTTAWA...              STREATOR...            MARSEILLES...
SENECA...              SERENA...              LA SALLE...
UTICA...               EARLVILLE...           NORTH UTICA...
GRAND RIDGE...         NAPLATE...             RANSOM...
KANGLEY...             TROY GROVE...          VERONA...
KINSMAN...

INCLUDING THE FOLLOWING INTERSTATES...
 I-39 BETWEEN MILE MARKERS 57 AND 71.
 I-80 BETWEEN MILE MARKERS 75 AND 106.

THIS INCLUDES...  BUFFALO ROCK STATE PARK...ILLINI STATE PARK...AND
STARVED ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4162 8895 4137 8852 4111 8846 4104 8886
      4123 8891 4138 8917 4148 8917
TIME...MOT...LOC 2128Z 245DEG 18KT 4142 8912 4126 8883 4112 8880

RATZER
Local storm report, Apr 21, 4:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT THU APR 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             RANSOM                  41.16N 88.66W
04/21/2016  E0.25 INCH       LA SALLE           IL   TRAINED SPOTTER

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:10 AM CDTMarine Dense Fog AdvisoryLOT34 hr
Apr 21, 3:10 AM CDTSmall Craft AdvisoryLOT48 hr
Apr 21, 4:30 PM CDTSpecial Weather StatementLOTLaSalle45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.